Alert archive / Massachusetts / Gale Warnings in 2023

Gale Warning 27, NWS Boston/Norton, MA

July 27, 2023

NWS Boston/Norton, MA issued this gale warning at Jul 27, 2023, 1:58 AM EDT. It took effect at Jul 27, 2023, 11:00 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2023, 1:58 AM EDT (05:58 UTC)
In effect from
Jul 27, 2023, 11:00 AM EDT
Expired
Jul 28, 2023, 12:00 AM EDT
In force
13 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

320 
WHUS71 KBOX 270558
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
158 AM EDT Thu Jul 27 2023

ANZ232>235-237-272100-
/O.UPG.KBOX.GL.A.0019.230727T1500Z-230728T0400Z/
/O.NEW.KBOX.GL.W.0027.230727T1500Z-230728T0400Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
158 AM EDT Thu Jul 27 2023

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 3 to 5 feet expected.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Rhode Island Sound and Block Island Sound.

* WHEN...From 11 AM this morning to midnight EDT tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Strong to severe thunderstorms are possible
  later this afternoon into early tonight. These may produce
  damaging winds, hail and frequent lightning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231-272100-
/O.UPG.KBOX.GL.A.0019.230727T1500Z-230728T0400Z/
/O.NEW.KBOX.GL.W.0027.230727T1500Z-230728T0400Z/
Cape Cod Bay-
158 AM EDT Thu Jul 27 2023

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 35 kt and 
  seas 2 to 4 feet expected.

* WHERE...Cape Cod Bay.

* WHEN...From 11 AM this morning to midnight EDT tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Strong to severe thunderstorms are possible
  later this afternoon into early tonight. These may produce
  damaging winds, hail and frequent lightning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ236-272100-
/O.UPG.KBOX.GL.A.0019.230727T1500Z-230728T0400Z/
/O.NEW.KBOX.GL.W.0027.230727T1500Z-230728T0400Z/
Narragansett Bay-
158 AM EDT Thu Jul 27 2023

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 35 kt and 
  waves 2 to 4 feet expected.

* WHERE...Narragansett Bay.

* WHEN...From 11 AM this morning to midnight EDT tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Strong to severe thunderstorms are possible
  later this afternoon into early tonight. These may produce
  damaging winds, hail and frequent lightning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ254>256-272100-
/O.CON.KBOX.SC.Y.0070.230727T1200Z-230728T1200Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
158 AM EDT Thu Jul 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...From 8 AM this morning to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ250-251-272100-
/O.CON.KBOX.SC.Y.0070.230727T1200Z-230728T0600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
158 AM EDT Thu Jul 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 2 to 4 feet expected.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Massachusetts Bay and 
  Ipswich Bay.

* WHEN...From 8 AM this morning to 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-272100-
/O.CON.KBOX.SC.Y.0070.230727T1200Z-230728T0600Z/
Boston Harbor-
158 AM EDT Thu Jul 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 feet expected.

* WHERE...Boston Harbor.

* WHEN...From 8 AM this morning to 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
097 
WHUS71 KBOX 271911
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
311 PM EDT Thu Jul 27 2023

ANZ232>235-237-280400-
/O.CON.KBOX.GL.W.0027.000000T0000Z-230728T0400Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
311 PM EDT Thu Jul 27 2023

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 3 to 5 feet.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Rhode Island Sound and Block Island Sound.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231-280400-
/O.CON.KBOX.GL.W.0027.000000T0000Z-230728T0400Z/
Cape Cod Bay-
311 PM EDT Thu Jul 27 2023

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas around 2 feet.

* WHERE...Cape Cod Bay.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ236-280400-
/O.CON.KBOX.GL.W.0027.000000T0000Z-230728T0400Z/
Narragansett Bay-
311 PM EDT Thu Jul 27 2023

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 35 kt and 
  waves 1 to 3 feet.

* WHERE...Narragansett Bay.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ254>256-280815-
/O.EXT.KBOX.SC.Y.0070.000000T0000Z-230729T0000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
311 PM EDT Thu Jul 27 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 7 feet.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...Until 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ250-251-280815-
/O.EXT.KBOX.SC.Y.0070.000000T0000Z-230728T1200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
311 PM EDT Thu Jul 27 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 2 to 4 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Massachusetts Bay and 
  Ipswich Bay.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-280815-
/O.EXT.KBOX.SC.Y.0070.000000T0000Z-230728T1200Z/
Boston Harbor-
311 PM EDT Thu Jul 27 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves around 1 foot.

* WHERE...Boston Harbor.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Jul 26, 10:09 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 26, 10:09 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1009 PM EDT Wed Jul 26 2023

.SYNOPSIS...
Heat indices reach oppressive levels on Thursday, along with risk
for severe thunderstorms and localized flash flooding in the
afternoon and evening. Oppressive heat and humidity persists on
Friday and Saturday. Mainly dry weather is expected Friday, but
another round of severe thunderstorms and localized flash flooding
is possible on Saturday ahead of a strong cold front. A pattern
change then occurs to much less humidity and significantly cooler
temperatures by Sunday into the first half of next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
1000 PM Update:

Forecast holding up well so far with no significant changes
needed attm.

Modest SW breezes continue with dewpoints in the upper 60s
fairly common so far this evening. Further westward high level
clouds continue to spill into eastern NY, in increased WSW
midlevel flow well ahead of a cluster of thunderstorms/mesoscale
convective system (MCS) over far western PA and southern MI.
Anticipate high level clouds to continue to move in through the
overnight, will have to see if any remnant showers may develop
into western MA by daybreak as indicated by a couple model
solutions but dry weather should predominate much of if not all
evening.

Previous discussion:

Previous forecast is pretty much on track. Main issue tonight
will be an MCS currently working across the eastern Great Lakes
early this evening. While this should weaken overnight with the
bulk of the remnant MCS lifting to our north...mid/high level
cloud debris will move across the region overnight. A few
weakening showers may also attempt to work into our western MA
zones toward daybreak...but nothing more than that.
Otherwise...increasing low level moisture in southwest flow
will keep overnight lows quite mild mainly in the upper 60s to
the lower 70s. Just enough wind in the boundary layer should
prevent much fog from developing.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Thursday is expected to be a busy weather day. There are multiple
hazards, they include the potential for; flash flooding, strong to
severe thunderstorms, dangerous heat, and for beach goers high surf
& strong rip currents. In addition, there is the potential for gusty
southwest winds, 25 to 35 MPH, before the arrival of the afternoon
storms due to the anomalous LLJ. We will break down each hazard
below.

Flooding...

What is new, a Flood Watch has been issued for Massachusetts,
primarily areas north of the Rhode Island and Connecticut border.
This includes cities such as, but not limited to Springfield,
Worcester, and Boston. WPC has placed most, if not all under a
marginal risk for excessive rainfall, while western Massachusetts is
under a slight risk (next step up from marginal) for excessive
rainfall. Storms will be moving, which is a bit of good news, but
the tropical airmass with dewpoints in the lower to middle 70s, our
PWATs are between 2.0 and 2.2 inches! The 6-hourly QPF maximum off
the HREF does indicate the potential of 2 to 4 inches of rainfall
across northern Massachusetts. Given the low flash flood guidance,
in some areas less than 1.5 inch of rainfall in less than an hour,
confidence is there to issue the watch. As for the timing, which
will be similar to the severe threat, we are looking at the window
between 2 PM and 10 PM as storms move from west to east across the
region.

Strong to Severe Thunderstorms...

A robust surface low moves east from the Great Lakes region with a
warm front lifting north into the region earlier in the day, this
may produce an isolated shower or storm early in the day. The better
forcing comes ahead of a cold front during the afternoon hours. SPC
does have us in a slight risk for severe weather, with a 15% chance
of severe wind gusts and 5% chance of a tornado, lastly hail is the
lowest threat at 5% as well. SREF has fairly high probabilities
of MLCAPE between 1,000 and 2,000 units, along with bulk shear
greater than 30 knots, and 0-1km helicity around 100m2/s2! There
are all the ingredients for a robust severe weather day. LCL
are around or just shy of 1000m, that comes more into play with
TORs in our area. Lower the ceilings, the easier it would be for
a tornado to reach the surface.

Once again, time frame is between 2 PM and 10 PM for these storms,
looking at the 12z suite of CAMs there is still a good amount of
uncertainty in the timing and whether or not the cloud cover
overnight inhibits storm formation. It is less than ideal as we are
less than 24-hours out. As storms are well underway across Michigan
and the northern Ohio Valley, the 00z suite of guidance should have
a better handle for tomorrow. Given the CAMs were starting up cold
earlier today.

Dangerous Heat...

Hot conditions are expected Thursday, Friday, and possibly again for
Saturday. Currently, the advisory issued is for the entire state of
Connecticut, northern and central Rhode Island, and most of
Massachusetts except for the high terrain of the Berkshires and the
south coast. Temperatures aloft are unseasonably warm with 925mb
temperatures approaching +22C to +25C, that would give surface
temperatures in the lower to middle 90s. One caveat, any cloud cover
will inhibit highs to achieve there true potential. But given
dewpoints around the middle 70s we should achieve a few hours of
heat index in the upper-90s to maybe near 100F.

Rough Beach Conditions...

All this talk about heat and humidity may send you to the beach for
some relief. If you do so, there is a risk of strong rip currents
and rough surf. Those going to area beaches should check-in with
lifeguards and become informed on any current beach hazards. Our
forecast does bring 4 to 6 foot waves in the surf zone, which is
where most people swim while at an ocean facing beach. We will need
to reassess conditions again for Friday.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Key Points...

* Heat & Humidity Continues Fri & Sat with Heat Indices 95-100+
* Strong to Severe T-Storms & localized flash flooding possible Sat
* Turning much less humid & cooler Sun into the middle of next week

Details...

Friday and Friday night...

Bermuda high pressure will continue to pump a southwest flow of hot
and humid weather into southern New England. 850T around +19C and
good mixing should support high temps in the lower to middle 90s
across much of the region...at least away from the immediate south
coast. The winds do veer out a bit...but still expect dewpoints to
be in the upper 60s to the lower 70s. This will result in Heat
Indices on the order of 95-100+ degrees across much of the region.
Therefore...Heat Advisories will continue for most of southern New
England.

Although Friday will be hot & humid...we mainly expect dry weather.
Lack of low level surface convergence coupled with rather dry mid
levels should keep things generally dry.

Dry weather should continue Friday night but it will be quite muggy.
Overnight low temps will only drop into the lower to middle 70s
across much of the region.

Saturday and Saturday night...

The potential exists for another round of strong to severe
thunderstorms along with the potential for localized flash flooding.
A strong shortwave/approaching cold front will combined with fairly
impressive instability & dynamics for this part of the country. SPC
SREF is indicating some modest probabilities for effective shear of
40+ knots and MLCapes to exceed 2000 J/KG. In addition...CSU machine
learning probs and CIPS Analogs are showing modest severe weather
probs for a Day 3 forecast.

In addition...PWATS will be very high on the order of 2 to 2.50
inches. So would expect torrential rainfall along with the risk of
localized flash flooding to also be a concern.

Lastly...we will likely need to extend Heat Headlines into Saturday.
Highs should probably reach the upper 80s to middle 90s across the
region. In fact...dewpoints may pool a bit on the approaching
boundary so would not be surprised to see some heat indices between
100 and 105 especially south of the MA Turnpike.

Sunday through Wednesday...

Quite the pattern change behind the cold front Saturday night into
the first half of next week. Both the GEFS/EPS show an upper level
trough with below normal height fields into the northeast. This will
result in much less humid conditions along with cooler temperatures.
High temperatures will mainly be in the upper 70s to the lower 80s
with very comfortable humidity levels. Low temperatures will bottom
out in the 50s to lower 60s much of this period...so that will be
quite the change too.

As for precipitation chances...a few showers will be possible at
times from northern stream energy during the first half of next
week. However...given lack of deep moisture much of the time will
end up dry and we will not be looking at the threat for flooding
given much lower PWATS than recently.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

00z TAF Update...

Tonight...Moderate confidence.

Mainly VFR conditions should prevail tonight. Low risk for brief
low clouds/fog near the south coast...but not enough confidence
to insert into the forecast.

Tomorrow...Moderate confidence.

Mostly VFR with instances of MVFR/IFR within scattered strong to
severe thunderstorms that will develop in the afternoon and
early evening. Southwest winds will gust between 20 and 30 knots
by afternoon and perhaps near 35 knots towards the south coast.
Thunderstorms possible mainly after 18z/20z and will diminish
between 00z/04z.

Tomorrow Night...High confidence.

Mostly VFR, with areas of MVFR across the far northwest
terminals. Winds becoming west less than 10 knots.

KBOS TAF...Moderate Confidence in TAF. VFR overnight with
southwest winds around 10 knots. VFR conditions continue
Thursday with south west wind gusts of 20 to 30 knots. TSRA
possible after 21z.

KBDL TAF...Moderate confidence in TAF. VFR, winds becoming
light out of the south overnight. After sunrise southwest wind
gusts up to 25 knots are possible. TSRA possible after 20z.

Outlook /Friday through Monday/...

Friday: VFR. Breezy.

Friday Night: VFR.

Saturday: Mainly VFR, with local MVFR possible. Windy with
local gusts up to 30 kt. Chance SHRA, slight chance TSRA.

Saturday Night: VFR. Breezy. Chance SHRA, slight chance TSRA.

Sunday through Monday: VFR. Slight chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

* Gale Force Wind Gusts & Rough Seas Thu
* Hazardous Conditions for recreational boaters

Tonight through Thursday night...High Confidence.

Quite the impressive southwest LLJ for late July standards develops
across the waters Thursday morning ahead of an approaching
shortwave. This LLJ will be on the order of 35 to 45 knots and
heating should allow for good nearshore mixing. We continued the
Gale Watch for many of our nearshore waters with strong SCA
elsewhere. Given it is the peak boating season...we will strongly
consider upgrading to Gale Warnings on some nearshore waters
especially with the weather ideal for boating. Seas will also become
quite rough building to between 3 and 7 feet across most open waters.

In addition...a few strong to severe thunderstorms may impact the
nearshore waters late Thu and Thu evening. This is especially true
for the waters near and north the Plymouth/Marshfield areas.

The southwest LLJ will depart the region later Thu evening and night
allowing winds to diminish. Lingering swell will also diminish...but
at a slower rate so small craft headlines for rough seas will
continue into Friday across some of our southern waters.

Outlook /Friday through Monday/...

Friday through Friday Night: Winds less than 25 kt. Areas of
seas approaching 5 ft.

Saturday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Areas of seas approaching 5 ft. Chance of rain
showers, slight chance of thunderstorms.

Saturday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Chance of rain showers, slight chance of
thunderstorms.

Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers.

Sunday Night: Winds less than 25 kt. Slight chance of rain
showers.

Monday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from 11 AM Thursday to 8 PM EDT Friday for
     CTZ002>004.
MA...Heat Advisory from 11 AM Thursday to 8 PM EDT Friday for
     MAZ003>007-010>019-026.
     Flood Watch from Thursday morning through Thursday evening for
     MAZ002>016-026.
     High Surf Advisory from 8 AM to 8 PM EDT Thursday for
     MAZ020>024.
RI...Heat Advisory from 11 AM Thursday to 8 PM EDT Friday for
     RIZ001>004.
     High Surf Advisory from 8 AM to 8 PM EDT Thursday for
     RIZ006>008.
MARINE...Small Craft Advisory from 8 AM Thursday to 2 AM EDT Friday for
     ANZ230-250-251.
     Gale Watch from Thursday morning through Thursday evening for
     ANZ231>237.
     Small Craft Advisory from 8 AM Thursday to 8 AM EDT Friday for
     ANZ254>256.

&&

SYNOPSIS...Frank/Dooley
NEAR TERM...Frank/Loconto/Dooley
SHORT TERM...Dooley
LONG TERM...Frank
AVIATION...Frank/Loconto/Dooley
MARINE...Frank/Loconto/Dooley
Hazardous weather outlook, Jul 26, 4:09 PM EDT, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
409 PM EDT Wed Jul 26 2023

MAZ003>007-010>016-026-272015-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Middlesex MA-
409 PM EDT Wed Jul 26 2023

...HEAT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 PM EDT FRIDAY...
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, northeastern Massachusetts and western
Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-008-009-272015-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
409 PM EDT Wed Jul 26 2023

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ017>019-RIZ001>004-272015-
Hartford CT-Tolland CT-Windham CT-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
409 PM EDT Wed Jul 26 2023

...HEAT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for northern Connecticut,
southeastern Massachusetts and northern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ020>024-RIZ006>008-272015-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Washington RI-Newport RI-Block Island RI-
409 PM EDT Wed Jul 26 2023

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RIZ005-272015-
Bristol RI-
409 PM EDT Wed Jul 26 2023

This Hazardous Weather Outlook is for northern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-250-251-254>256-272015-
Boston Harbor-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
409 PM EDT Wed Jul 26 2023

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>237-272015-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
409 PM EDT Wed Jul 26 2023

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:09 PM EDTRip Current StatementBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth26 hr
Jul 27, 3:10 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire65 min
Jul 27, 4:03 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester57 min
Jul 27, 4:35 PM EDTSevere Thunderstorm WarningBOXHampden55 min
Jul 27, 5:01 PM EDTSpecial Weather StatementBOXNorfolk, Worcester44 min
Jul 27, 5:22 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester53 min
Jul 27, 5:24 PM EDTSpecial Weather StatementBOXNorfolk66 min
Jul 27, 5:27 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester48 min
Jul 27, 5:50 PM EDTSevere Thunderstorm WarningBOXBristol55 min
Jul 27, 5:53 PM EDTSpecial Marine WarningBOX67 min
Jul 27, 5:57 PM EDTSpecial Marine WarningBOX63 min
Jul 27, 6:01 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk, Worcester59 min
Jul 27, 6:37 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth53 min
Jul 27, 6:51 PM EDTSpecial Marine WarningBOX39 min
Jul 27, 7:43 PM EDTSpecial Marine WarningBOX47 min
Jul 27, 7:24 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Newport, Providence, Washington51 min
Jul 27, 7:42 PM EDTSevere Thunderstorm WarningBOXWashington33 min
Jul 27, 7:55 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Newport, Providence, Washington20 min

Nearby

Gale Warnings in Massachusetts, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.